Are you taking Prevacid?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

lakelover
New Member


Date Joined Jun 2009
Total Posts : 19
   Posted 7/31/2009 1:02 PM (GMT -7)   
Here is what happened to me when I was taking Prevacid. This is a warning to get off of it ASAP if you are experiencing uncontrollabe anxiety, tingling and buring in your face and extremities, sweating, turning beet red in the neck and face and burning up hot, shaky and weak feeling legs, depression. insomnia
 
Yes all of this sounds like anxiety. I was on Prevacid for 6 weeks for GERD I will admit I was experiencing some anxiety  but My GP put me on Prilosec which within 2 hours of taking it made me feel nervouse and jumpy. I took two pills and said no way. The it was on to Protonix. I was so sick with that I took only one pills. Next was the Prevacid. By this time I had mild anxiety.  I started it on June 11th one pill 30mg a day, It worked great but not quite -so he increased it to 30 m g 2x a day. Stomach felt great. By the 15th I was so anxiety -ridden that I called to get some anti-anxiety  meds. Ended up seeing a Psychiatrist for anxiety issues, depression, given sleeping pills as couldn'dt sleep a wink I was so revved up and anxious. Then I found this forum about the same time.
 
I thought I was a real "case". I had relaxation tapes, CBT books you name it. Nothing was working. Got anti-depressants . Well, my son is an MD and while I don't bother him with my probelms I did on this one. Immediately, he said to stop the Prevacid. Within 24 hours my nerves had relaxed, anxiety reduced by 90% and all the above symptoms were gone in a week. My stomach is bad but he gave me some old-fashioned anti-acids instead of PPI's. Who cares if they don't work as well or as fast.
 
I have an appt with the psych next week and I will tell her it was 90% chemically induced anxiety/depression. Now I have to get off the sleeping pills as have been on them for so long and I think I will have to taper off.
 
Way to wreck my summer, Prevacid! I have a three month supply valued at several hundred dollars. Ebay??? hahaha.
 
What a bad experience.

nanas4
Regular Member


Date Joined Jul 2009
Total Posts : 51
   Posted 7/31/2009 2:53 PM (GMT -7)   
yes my doctor gave me prilosec for my burning in chest and stomach while im going through these panic attacks. i took it a few times but didnt notice any effect at all so just stopped taking them. i was thinking today to restart them because my panic is so bad and burning in my chest .but now dont think i will as you know how us anxious people are just hearing about a reaction and we will get it .sorry about your summer.

Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 7/31/2009 10:49 PM (GMT -7)   
Well I have been on 60 mg of Prilosec for a few years now and have had no anxiety related issues from them. Lakelover to tell you the truth I think you had a pretty rare reaction. Nanas4 you should follow YOUR doctors orders and take them. The untreated GERD can do some serious damage if not treated. You cannot base how you will react to a medication based on someone else's reaction. Meds affect each of us differently. Good luck!
Gail*Nanners* Co-Moderator for Crohns Disease and Anxiety/Panic Forum
Been living with Crohn's Disease for 33 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, Calcium  w/Vit D, and Xanax as needed for my anxiety.  Resections in 2002 and 2005. Also diagnosed with Fibromyalgia, Osteoarthritis, and Anxiety. Currently my Crohns is in remission, but my joints are going crazy!
*Every tomorrow has two handles.  We can take hold of it by the handle of anxiety, or by the handle of faith"*

Nemo6
New Member


Date Joined Aug 2011
Total Posts : 2
   Posted 8/6/2011 8:47 AM (GMT -7)   
Reading your post lakelover was like reading a journal from the first 4 months of this year for me.

I also was put on Prevacid and Priolsec to control acid reflux due to a hiatal hernia i've had for about 10 years. I took Prevacid for 2 weeks in Dec 2010, worked great the reflux went away and i could sleep at night. Thinking back now I did notice some anxiety but just attributed it to work/life stresses. Stopped taking it like it says on the directions, but my reflux came back 2 weeks later. Dr said I needed to be on it long term because of the hernia, so i started taking it again. Through most of January and February I took Prevacid, and had more anxiety as the days went on, which I didn't blame the medicine because you expect to have a reaction right away to medicine, not gradually more and more. I also noticed my back beginning to hurt, i attributed that to sitting too long at work, not getting enough exercise, etc.

I tried to get rid of stresses in my life, had my routine hernia endoscopy done and normal blood work. Was waking up at night feeling trapped. I went to the Dr for a low dose of anti-anxiety meds thinking something was wrong with me. I didn't think it could be the Prevacid. Really thought i was losing my mind. My Dr's didnt think it could be the PPI, but they switched me to Prilosec for about a week, and that was an even worse reaction. Those were full on panic attacks with chest pains. I started taking more of the anti-anxiety meds, until one day at the end of February I missed a dose of the Prilosec, and the next day i didnt have the panic attacks or chest pains. I took a Prilosec the day after and within 2-3 hours all the panic and pain came back. That's when I was pretty convinced it was the Proton Pump Inhibitors.

I stopped taking them immediately. I noticed within 2 days the panic was much less, the anxiety was still there for a couple months after, also having that feeling for 2 months straight had done some bad damage to my back muscles, and i needed a few months of physical therapy and chiropractor to undo the sprain that occurred. I am very happy to say my back is almost normal again...in August lol

I hope by sharing my experience it helps someone out there avoid something similar. If you're on these meds and are having those feelings, maybe stop taking them for awhile and see if it gets better, especially if you can't really explain your feelings otherwise.

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 8/6/2011 9:34 AM (GMT -7)   
 
Hello and welcome to HealingWell.  You have posted to a thread that is 2 years old.  You are always welcome to post responses directly to members but please just avoid tagging your first posts on someone else's extremely old thread.
 
Thank you for sharing your opinion but I must caution members to discuss their medications with their physicians before just stopping the medications on their own.  Stopping PPIs can cause a rebound effect for people with GERD.
 
This may be a topic you wish to discuss on the GERD forum.
 
Kindly,
Kitt
 

 
~~Kitt~~
Moderator: Anxiety/Panic, Osteoarthritis, GERD/Heartburn and Heart/Cardiovascular Disease.
www.healingwell.com

"If you can't change the world, change your world"

Nemo6
New Member


Date Joined Aug 2011
Total Posts : 2
   Posted 8/6/2011 10:13 AM (GMT -7)   
Sorry, new to these forums.

of course, Definitely speak to a Dr before stopping medicine. My Dr's were involved with my decisions the entire time (I have all the copay receipts to prove it lol) It wasn't my intention to give out advise from a medical standpoint, just share my own experience. Just know that if you are feeling like this ask your dr if it could be a reaction to the meds.


stkitt said...
Nemo6</font><br]

Hello and welcome to HealingWell. You have posted to a thread that is 2 years old. <span lang=EN>You are always welcome to post responses directly to members but please just avoid tagging your <font color=#ff0000>first posts on someone .




Thank you for sharing your opinion but I must caution members to discuss their medications with their physicians before just stopping the medications on their own. Stopping PPIs can cause a rebound effect for people with GERD.



This may be a topic you wish to discuss on the GERD forum.



Kindly,

Kitt

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 8/6/2011 12:52 PM (GMT -7)   
Nemo, 
 
I am glad you found us -  turn !  No problem with your post and  I was just leaving a gentle reminder for folks.  Sharing our experiences is what the forum is for along with support and caring. 

Everyone here is incredibly friendly and we're all here for your support.

I hope you continue to post as we value each of our members.

Kindly,

Kitt


~~Kitt~~
Moderator: Anxiety/Panic, Osteoarthritis, GERD/Heartburn and Heart/Cardiovascular Disease.
www.healingwell.com

"If you can't change the world, change your world"

Tinlou
Regular Member


Date Joined Jun 2010
Total Posts : 395
   Posted 8/7/2011 7:53 PM (GMT -7)   
The only otc GERD medicine i can take that doesn't give me anxiety and panic is Zegerid. Prevacid isn't that cheap and I couldn't finish it either...bad anxiety with it for sure.
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 11:05 AM (GMT -7)
There are a total of 2,734,767 posts in 301,245 threads.
View Active Threads


Who's Online
This forum has 151352 registered members. Please welcome our newest member, dillon91750.
331 Guest(s), 12 Registered Member(s) are currently online.  Details
PeteZa, dillon91750, tickcheckguy, compiler, Scaredy Cat, Girlie, fenway17, Fairwind, Old Mike, njfillet, Tall Allen, multifacetedme


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer